Alert archive / Louisiana / Freeze Warnings in 2014

Freeze Warning 3, NWS Lake Charles, LA

November 13, 2014Cameron Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this freeze warning at Nov 13, 2014, 4:34 AM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Nov 14, 2014, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2014, 4:34 AM CST (10:34 UTC)
In effect from
Nov 14, 2014, 12:00 AM CST
Expired
Nov 14, 2014, 8:00 AM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS74 KLCH 131034
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 AM CST THU NOV 13 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED TONIGHT...

.A MODIFIED ARCTIC AIR MASS WILL REMAIN OVER THE REGION INTO THE
WEEKEND. FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF THE
AREA FROM LATE TONIGHT INTO EARLY FRIDAY MORNING...WITH HARD
FREEZE CONDITIONS EXPECTED NORTH OF I-10.

LAZ027>033-041>045-TXZ180-201-216-259>262-131900-
/O.UPG.KLCH.FZ.A.0001.141114T0500Z-141114T1500Z/
/O.NEW.KLCH.HZ.W.0011.141114T0600Z-141114T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
434 AM CST THU NOV 13 2014

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...22 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM
  SOUR LAKE TO MOSS BLUFF TO ARNAUDVILLE.

* TIMING...TEMPERATURES WILL FALL TO BELOW FREEZING BY LATE THIS
  EVENING...WITH TEMPERATURES FALLING BELOW 27 DEGREES AFTER
  MIDNIGHT. HARD FREEZE CONDITIONS ARE EXPECTED TO LAST BETWEEN 3
  AND 6 HOURS. 

* IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY
  DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. IN
  ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ052>055-073-074-TXZ215-131900-
/O.UPG.KLCH.FZ.A.0001.141114T0500Z-141114T1500Z/
/O.NEW.KLCH.FZ.W.0003.141114T0600Z-141114T1400Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
434 AM CST THU NOV 13 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 10.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND MIDNIGHT
  WILL STAY BELOW FREEZING FOR 6 TO 8 HOURS.

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$
3 follow-up statements
612 
WWUS74 KLCH 131849
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1249 PM CST THU NOV 13 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED TONIGHT...

...THE COLDEST AIR OF THE YEAR CONTINUES TO FILTER SOUTHWARD
INTO THE REGION AND WILL REMAIN ENTRENCHED THROUGH EARLY THIS 
WEEKEND. FREEZING TEMPERATURES ARE EXPECTED FROM LATE TONIGHT 
INTO FRIDAY MORNING WITH A HARD FREEZE EXPECTED NORTH OF I-10.

LAZ027>033-041>045-TXZ180-201-216-259>262-140300-
/O.CON.KLCH.HZ.W.0011.141114T0600Z-141114T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1249 PM CST THU NOV 13 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST FRIDAY...

* TEMPERATURE...22 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM 
  SOUR LAKE TO MOSS BLUFF TO ARNAUDVILLE. 

* TIMING...TEMPERATURES WILL FALL TO BELOW FREEZING BY LATE THIS 
  EVENING...WITH TEMPERATURES FALLING BELOW 27 DEGREES AFTER 
  MIDNIGHT. HARD FREEZE CONDITIONS ARE EXPECTED TO LAST BETWEEN 
  3 AND 6 HOURS. 

* IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY 
  DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. 
  IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE 
  SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ052>055-073-074-TXZ215-140300-
/O.CON.KLCH.FZ.W.0003.141114T0600Z-141114T1400Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
1249 PM CST THU NOV 13 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 
  10.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND MIDNIGHT 
  WILL STAY BELOW FREEZING FOR 6 TO 8 HOURS. 

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$
956 
WWUS74 KLCH 140257
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
857 PM CST THU NOV 13 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED TONIGHT...

...THE COLDEST AIR OF THE YEAR CONTINUES TO FILTER SOUTHWARD INTO
THE REGION AND WILL REMAIN ENTRENCHED THROUGH EARLY THIS WEEKEND.
FREEZING TEMPERATURES ARE EXPECTED FROM LATE TONIGHT INTO FRIDAY
MORNING...WITH A HARD FREEZE EXPECTED NORTH OF INTERSTATE 10.

LAZ027>033-041>045-TXZ180-201-216-259>262-141100-
/O.CON.KLCH.HZ.W.0011.141114T0600Z-141114T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
857 PM CST THU NOV 13 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST FRIDAY...

* TEMPERATURE...22 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM 
  SOUR LAKE TEXAS TO MOSS BLUFF LOUISIANA TO ARNAUDVILLE LOUISIANA. 

* TIMING...TEMPERATURES WILL FALL TO BELOW FREEZING BY MIDNIGHT...
  WITH TEMPERATURES FALLING BELOW 27 DEGREES BY ROUGHLY 3 AM. HARD
  FREEZE CONDITIONS ARE EXPECTED TO LAST BETWEEN 3 AND 6 HOURS.

* IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY 
  DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. 
  IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE 
  SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ052>055-073-074-TXZ215-141100-
/O.CON.KLCH.FZ.W.0003.141114T0600Z-141114T1400Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
857 PM CST THU NOV 13 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 
  10. 

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND
  MIDNIGHT...THEN STAYING BELOW FREEZING FOR 6 TO 8 HOURS.

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

25
106 
WWUS74 KLCH 140950
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 AM CST FRI NOV 14 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

...A COLD AIRMASS CONTINUES TO FILTER SOUTHWARD INTO THE REGION
AND WILL REMAIN ENTRENCHED THROUGH EARLY THIS WEEKEND. FREEZING
TEMPERATURES ARE EXPECTED EARLY THIS MORNING...WITH A HARD FREEZE
EXPECTED NORTH OF INTERSTATE 10.

LAZ027>033-041>045-TXZ180-201-216-259>262-141400-
/O.CON.KLCH.HZ.W.0011.000000T0000Z-141114T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
350 AM CST FRI NOV 14 2014

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* TEMPERATURE...24 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM
  SOUR LAKE TEXAS TO MOSS BLUFF LOUISIANA TO ARNAUDVILLE
  LOUISIANA.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW 27 DEGREES
  PRIOR TO SUNRISE WITH HARD FREEZE CONDITIONS EXPECTED TO LAST
  BETWEEN 2 AND 3 HOURS.

* IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY 
  DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. 
  IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE 
  SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ052>055-073-074-TXZ215-141400-
/O.CON.KLCH.FZ.W.0003.000000T0000Z-141114T1400Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
350 AM CST FRI NOV 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 
  10. 

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING PRIOR TO SUNRISE
  AND LAST FOR ABOUT 2 TO 3 HOURS BEFORE RISING BACK ABOVE
  FREEZING THIS MORNING.

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:41 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 12, 11:41 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CST WED NOV 12 2014

.AVIATION...VFR WITH STRACU CIGS AT LCH, ALTOCU CIGS AROUND ARA.
CLEARING SKIES LATE THURSDAY AFTERNOON AS THE H5 TROF AXIS MOVES THRU.
GUSTY NORTHERLY WINDS WILL BECOME STEADY WITH LOSS OF DAYTIME HEATING
LATE FRIDAY.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 937 PM CST WED NOV 12 2014/

DISCUSSION...
WATER VAPOR IMAGERY THIS EVENING SHOWS A SHORTWAVE MOVING OFF THE
CNTL TX COAST...WHICH IS WORKING IN CONCERT WITH DEEP PACIFIC
MOISTURE TO PRODUCE LIGHT SHOWERS OVER THE NWRN GULF ATTM.
REGIONAL 88DS SHOW THIS ACTIVITY HAS BEEN GRADUALLY INCREASING
OVER THE COASTAL WATERS...AND AS MENTIONED EARLIER SOME OF THIS
RAIN COULD MOVE ASHORE INTO THE COASTAL ZONES THROUGH THE NIGHT.
ELSEWHERE JUST MINOR TWEAKS WERE MADE TO INHERITED GRIDS/ZONES
BASED ON LATEST OBS/TRENDS...MOST NOTABLY TO CLOUD COVER AND
WINDS. TEMPS WERE RUNNING IN THE BALLPARK AS OF 03Z SO NO
ADJUSTMENTS WERE MADE THERE ATTM.

25

MARINE...
UPDATES WERE MADE TO HAZARDS AND POPS. AS STATED ABOVE RAINS HAVE
BEEN INCREASING OVER THE COASTAL WATERS SO POPS FOR THE REMAINDER
OF THE NIGHT HAVE BEEN NUDGED UP TO ACCOUNT. ALSO MOVED UP THE
START TIME FOR THE SCA OVER THE ERN WATERS TO 03Z AS RIG REPORTS
ALREADY SHOW WINDS AOA 20 KNOTS IN THIS AREA.

25

PREV DISCUSSION... /ISSUED 603 PM CST WED NOV 12 2014/

AVIATION...MVFR CIGS HAVE CLEARED AT AEX AND COULD POSSIBLY
REMAIN CAVOK UNTIL LATER TNITE AS A SHORT WAVE TROF BRINGS A VFR
STROCU DECK MOVES BACK IN FROM THE WEST. ELSEWHERE A VFR STRATOCU DECK
AT BPT SHOULD REMAIN. LCH SHOULD IMPROVE FROM MVFR TO A VFR
OVERCAST OVER THE NEXT COUPLE OF HOURS. THE ACADIANA AIRPORTS LFT
AND ARA SHOULD BE IMPROVING FROM MVFR TO VFR CIGS BEFORE MIDNIGHT.

HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL BRING DRIER AIR
HOWEVER A TIGHT PRESSURE GRADIENT WITH COLD ADVECTION WILL
CONTINUE GUSTY NORTHERLY WINDS EVEN OVERNIGHT.

SWEENEY

PREV DISCUSSION... /ISSUED 353 PM CST WED NOV 12 2014/

DISCUSSION...A MODIFIED POLAR AIR MASS HAS MOVED INTO THE REGION
WITH TEMPS RUNNING AROUND 20 TO 30 DEGREES COLDER THAN THIS TIME
YESTERDAY AT MANY LOCATIONS. CLOUD COVER AND LIGHT RAIN OR MIST
HAVE HELPED TO KEEP THE TEMPS DOWN OVER MOST THE CWA SOUTH OF THE
EAST TX LAKES REGION AND CENLA. THE CLEARING IN THE NW PORTIONS OF
THE CWA WILL BE SHORT LIVED HOWEVER.

A LARGE UPPER TROUGH IS SITUATED ACROSS THE COUNTRY TODAY WITH A
SHORT WAVE BEGINNING TO ROUND THE BASE OF THE TROUGH IN WEST TX
AND NM. PACIFIC MOISTURE IS ALSO STREAMING ACROSS THE NORTHERN
GULF AND NW GULF COAST. AS THE SHORT WAVE APPROACHES THE MOISTURE
STREAM TO THE SOUTH WILL BE DRAWN BACK NORTH OVER THE SHALLOW COLD
LAYER INCREASING CLOUD COVER OVER THE NORTH SECTIONS OF THE CWA
AND INCREASING POPS OVER THE SOUTH HALF. TEMPS THU MORNING ACROSS
THE SOUTH HALF OF THE CWA WILL BE CHILLY, FROM THE UPPER 30S TO
LOW 40S AND WITH A FREEZING LAYER JUST ABOVE THE SURFACE, IF A
SHOWER DOES BECOME MODERATE A ROGUE SLEET PELLET OR TWO MAY MIX IN,
HOWEVER IT WILL REMAIN A NOVELTY AT BEST BEFORE TEMPS WARM INTO
THE MID 40S BY MID DAY. SKIES ARE EXPECTED TO GRADUALLY CLEAR
DURING THU AFTERNOON AND EVENING SETTING UP A COLD FRI MORNING.
FREEZING TEMPS ARE EXPECTED DOWN TO AROUND THE I-10 CORRIDOR AND
PERHAPS JUST INTO THE NORTHERN SECTIONS OF THE COASTAL ZONES
PROMPTING THE ISSUANCE OF THE FREEZE WATCH. COASTAL AREA WILL BE
CLOSE, HOWEVER WITH THE HEAT FROM THE GULF, MARSH, AND BAYS AND ADDED
MIXING TEMPS SHOULD REMAIN A FEW DEGREES ABOVE FREEZING.

DURING THE WEEKEND A QUICK CHANGE IN THE WX WILL OCCUR. ANOTHER
SHORT WAVE WILL TRAVERSE THE ROCKIES INCREASING CLOUD COVER BY
LATE FRI AND DRAWING MOISTURE OVER THE COLD POOL ONCE AGAIN. A
SURFACE LOW IS EXPECTED TO FORM NEAR S TX AND MOVE TOWARD THE SW
LA COAST. POPS WILL INCREASE FROM WEST TO EAST DURING SATURDAY
WITH RAIN BECOMING LIKELY BY SAT NIGHT/SUNDAY MORNING. THE HIGH
TEMP FORECAST FOR SUNDAY IS PROBLEMATIC TO SAY THE LEAST WITH THE
PATH OF THE LOW DICTATING HOW WARM THE AREA GETS. A 20 TO 25
DEGREE TEMP GRADIENT MAY BE FOUND OVER A SHORT DISTANCE ALONG THE
PATH OF THE LOW WITH AREAS IN LOWER ACADIANA POSSIBLY CLIMBING
INTO THE LOW TO MID 70S BEFORE QUICKLY DROPPING BACK INTO THE 40S
AND 50S WITH THE PASSAGE OF THE FRONT AND LOW. WITH THE WARM
TEMPS, LIFT, FAIRLY HIGH TDS, AND AMPLE DEEP MOISTURE THERE MAY
BE A LIMITED/ISOLD STRONG TO SVR WX THREAT IN LOWER ACADIANA SUN
AFTERNOON. HEAVY RAIN WILL ALSO BE A CONCERN AS PWAT WILL CLIMB TO
AROUND 2 ST DEV ABOVE THE NOV MEAN. THE LIMITING FACTOR WILL BE
STABILITY AS RAIN MAY KEEP TEMPS FAIRLY IN CHECK... HOWEVER THIS
IS JUST IF THE LOW MOVES INLAND WHICH IS LOOKING MORE LIKELY. THE
LOW AND FRONT WILL DEPART SUNDAY NIGHT INTO MONDAY MORNING WITH
POPS GRADUALLY DECREASING AND THE COLD AIR MASS BECOMING RE-
ESTABLISHED FOR THE FIRST HALF OF THE COMING WEEK.

MARINE...INCLEMENT MARINE CONDITIONS EXPECTED TO CONTINUE INTO EARLY
NEXT WEEK. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD IN WITH
STRONG NORTH WINDS EXPECTED TONIGHT. WINDS WILL INCREASE SOMEWHAT
TONIGHT AS A SHORT WAVE PASSES THE REGION AND THE PRESSURE
GRADIENT SLIGHTLY TIGHTENS. WINDS WILL GRADUALLY DECREASE INTO
FRIDAY, HOWEVER LOW PRESSURE WILL DEVELOP NEAR SOUTH TEXAS AND
MOVE TO COASTAL LOUISIANA BY SUNDAY. SOUTH WINDS WILL INCREASE
BRIEFLY AS THE LOW APPROACHES WITH STRONG NORTH WINDS EXPECTED
AGAIN BEHIND THE LOW INTO MONDAY AND TUESDAY.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  40  49  31  50  33 /  30  20   0   0  10
KBPT  40  50  32  52  36 /  30  10   0   0  10
KAEX  37  48  28  48  30 /  10  10   0   0  10
KLFT  40  49  30  50  32 /  30  20  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
     THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
     BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...
     IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
     RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
     VERMILION...VERNON...WEST CAMERON.

TX...FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
     THE FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
     NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
     NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY AFTERNOON FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Nov 12, 5:33 AM CST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST WED NOV 12 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
533 AM CST WED NOV 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

COLD AND CLOUDY CONDITIONS ARE EXPECTED WITH PATCHY LIGHT RAIN
MAINLY SOUTH OF A SILSBEE TO MARKSVILLE LINE.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE UNSEASONABLY COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH
FRIDAY...WITH TEMPERATURES RUNNING SOME 15 TO 20 DEGREES BELOW
NORMAL. A LIGHT FREEZE WILL BE POSSIBLE ON THURSDAY NIGHT AND
FRIDAY MORNING FOR MOST LOCATIONS ALONG AND NORTH OF INTERSTATE
10...AND AGAIN ON FRIDAY NIGHT AND SATURDAY MORNING FOR PORTIONS
OF INTERIOR SOUTHEAST TEXAS INTO CENTRAL AND SOUTHERN LOUISIANA.

SHOWER CHANCES WILL INCREASE SATURDAY INTO SUNDAY AS AN AREA OF
LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND MOVES NORTHEAST
INTO SOUTHERN LOUISIANA. NO SEVERE WEATHER IS EXPECTED...BUT SOME
SHOWERS COULD PRODUCE MODERATE TO LOCALLY HEAVY RAINFALL WHILE SOME
ISOLATED THUNDERSTORMS MAY BE POSSIBLE MAINLY NEAR THE SOUTH
CENTRAL LOUISIANA COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-131145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
533 AM CST WED NOV 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A LARGE HIGH PRESSURE SYSTEM WILL KEEP COLD AIR MOVING ACROSS THE
RELATIVELY WARM GULF WATERS. THE RESULT WILL BE STRONG AND GUSTY
NORTHERLY WINDS AND ROUGH SEAS TODAY AND TONIGHT. EXERCISE CAUTION
CONDITIONS ARE EXPECTED TODAY...WITH AN UPGRADE TO SMALL CRAFT
ADVISORY EXPECTED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO THURSDAY
MORNING...WITH NORTHERLY WINDS DIMINISHING DURING THE DAY.

A SURFACE LOW WILL MOVE ACROSS THE COASTAL WATERS OVER THE
WEEKEND WITH WINDS BECOMING EAST TO SOUTHEAST AND STRENGTHENING IN
ADVANCE OF IT ON SATURDAY. STRONG NORTHERLY WINDS WILL DEVELOP
BEHIND THIS SYSTEM ON SUNDAY INTO MONDAY. AGAIN SMALL CRAFT
ADVISORIES WILL BE POSSIBLE DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 4:34 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more27 hr

Nearby

Freeze Warnings in Louisiana, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.